MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R50
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.This report is to follow up medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: robot assisted laparoscopic cholecystectomy.Event description: medwatch report # (b)(4) received via mail on 26oct2020: "while performing a robot assisted laparoscopic cholecystectomy, the trocar malfunctioned.During the procedure, insufflation of the abdomen was lost.Staff discovered the plastic hassan trocar had broken.The trocar was replaced and insufflation of the abdomen as obtained." additional information received via email on 28oct2020 from user facility: the event date was (b)(6) 2020.The location of the break was "hassan".The fracture occurred "after insufflation, unknown reason".No pieces fell into the patient.The fracture did not cause particulation.All pieces were retrieved.The port was not used with a robot.Additional information received via email on 29oct2020 from user facility: "the trochar broke and was removed.No pieces fell into the patient." type of intervention: the trocar was replaced and insufflation of the abdomen was obtained.Patient status: there was no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience of leakage and a fractured cannula could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause based on the description of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report is to follow up medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: robot assisted laparoscopic cholecystectomy event description: medwatch report #(b)(4) received via mail on 26oct2020: "while performing a robot assisted laparoscopic cholecystectomy, the trocar malfunctioned.During the procedure, insufflation of the abdomen was lost.Staff discovered the plastic hassan trocar had broken.The trocar was replaced and insufflation of the abdomen as obtained.".Additional information received via email on 28oct2020 from user facility: the event date was (b)(6) 2020.The location of the break was "hassan".The fracture occurred "after insufflation, unknown reason".No pieces fell into the patient.The fracture did not cause particulation.All pieces were retrieved.The port was not used with a robot.Additional information received via email on 29oct2020 from user facility: "the trochar broke and was removed.No pieces fell into the patient.".Additional information received via email on 03dec2020 from user facility: "we will not be releasing this product at this time.I have been advised by my patient safety officer to hold on to this product longer.".Type of intervention: the trocar was replaced and insufflation of the abdomen was obtained.Patient status: there was no patient injury.

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10788159
Report Number2027111-2020-00602
Device Sequence Number3732417
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)230615(30)01(10)1384977
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model NumberC0R50
Device Catalogue Number101451901
Device Lot Number1384977
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT.